MAUDE Adverse Event Report: COOK BIOTECH BIODESIGN OTOLOGIC REPAIR GRAFT

COOK BIOTECH BIODESIGN OTOLOGIC REPAIR GRAFT
Model Number G44451
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Local Reaction (2035)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unspecified by the complainant.510(k): k161000.No evaluation code desc: no device was returned to the manufacturer.Device may have been partially explanted and discarded or submitted to pathology.Some portion of the device remained implanted in the patient.Investigation into this feedback included: a review of the feedback details, a review of the device lot history record, a review of the cbi complaint database, and a review of the biodesign otologic repair graft ifu fp0108-01.No device was returned to the manufacturer.Device may have been partially explanted and discarded or submitted to pathology.Some portion of the device remained implanted in the patient.A review oft he device lot history record revealed there were no nonconformances or deviations associate with the lot.The device was manufactured to specifications.A quantity of ten (10) device was produced from the lot.A review of the cbi complaint database did not review any additional complaints associated with the reported lot number.The ifu does note inflammation, cholesteatoma, squamous cysts, and thickening of the tympanic membrane amongst the list of potential complications.The root cause, of the possible reaction to the graft, is inconclusive.The pathology results were not provided to the manufacturer and therefore a possible reaction to the graft can neither be confirmed nor ruled out.Procedure specific details were also not provided to the manufacturer.It is unknown what additional devices, products, or medications were used during the initial surgery.Details relating to the surgeons technique were also not available to the manufacturer.
 
Event or Problem Description
On (b)(6) 2019, dr.(b)(6) implanted a biodesign otologic repair graft for a right tympanoplasty.At an unspecified time post op, the patient was believed to have had a reaction to the graft in which a mass was present.The mass was in the external auditory canal (eac) to the middle ear.The patient underwent an exploratory tympanoplasty for removal of the mass.The mass was sent to pathology.The graft was not removed in full as doing so would have resulted in a partial ear canal and ear drum resection.The patient was treated with ciprodex (antibiotic) packing.The pathology was reportedly consistent with a possible reaction to the graft.However, pathology results were not available to the graft manufacturer.

Brand Name
BIODESIGN OTOLOGIC REPAIR GRAFT
Common Device Name
OTOLOGIC REPAIR GRAFT
Manufacturer (Section D)
COOK BIOTECH
1425 innovation place
west lafayette IN 47906
MDR Report Key9188094
Report Number1835959-2019-00004
Device Sequence Number10839176
Product Code KHJ
UDI-Device Identifier10827002444512
UDI-Public(01)10827002444512(17)200415(10)LB1095593
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2020
Device Model NumberG44451
Device Catalogue NumberENT-OTO-2.5X2.5
Device Lot NumberLB1095593
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;